# SDR CA190611012

- Difficulty date: June 11, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,816 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7160 · Engine Air Intake System
- Part: Hose
- Part number: A78531
- Condition: Failed
- Location: Air Intake
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE ON R44 II IT WAS NOTED THAT THE MANUFACTURER SERVICE BULLETIN R44 SB-97 PART A (REQUIRED WITHIN ONE FLIGHT HOUR) HAD NOT YET BEEN ACCOMPLISHED. VISUAL INSPECTION OF THE INSTALLED HOSE A785-31 FOUND EVIDENCE OF SEPARATION BETWEEN INNER AND OUTER LAYERS AS DESCRIBED IN THE SB. THE `CRINKLING` NOISE WAS ALSO EVIDENT.  THE DEFECT WAS REPORTED TO THE MANUFACTURER, WITH TWO PICTURES AND AN AUDIO FILE TO CONFIRM THE `CRINKLING` NOISE AS AN INDICATION OF THE DEFECTIVE HOSE. IT WAS ALSO NOTED TO ROBINSON HELICOPTER COMPANY THAT THIS PARTICULAR A785-31 HOSE DID NOT FALL WITHIN THE EFFECTIVITY RANGE OF R44 SB-97 (AS THE AIRCRAFT S/N WAS NOT APPLICABLE, AND THE HOSE WAS INSTALLED PRIOR TO THE `MAY THRU NOVEMBER 2018` EFFECTIVITY RANGE. IT IS UNKNOWN IF, THOUGH PROBABLE, THIS SPECIFIC HOSE IS ORIGINAL EQUIPMENT SINCE AIRCRAFT MANUFACTURE. ROBINSON TECHNICAL SUPPORT TS1 REPLIED TO EMAIL AND REQUESTED THE DISCREPANT HOSE BE RETURNED TO RHC FOR EVALUATION WHICH WE WILL COMPLY WITH. (TC# 20190611012)
